MAUDE Adverse Event Report: MERZ NORTH AMERICA RADIESSE+ DERMAL FILLER; INJECTABLE IMPLANT

MERZ NORTH AMERICA RADIESSE+ DERMAL FILLER; INJECTABLE IMPLANT
Catalog Number 8063M0K1
Health Effect - Clinical Codes Cellulitis (1768); Edema (1820); Erythema (1840)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, cellulitis, was deemed to meet serious injury criteria of necessitating medical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse+ dermal filler lot #100081919 was reviewed.No non-conformances were discovered that would have contributed to this event.A lot search was conducted on the reported lot and no similar complaints were noted.
 
Event or Problem Description
A physician reported via a sales representative that a (b)(6) female received radiesse+ in her hands.Medical history and concomitant medications were not reported.The physician was uncertain of the patient's prior history of fillers.On (b)(6) 2016, the patient was injected with two, 1.5 cc sized, syringes of radiesse+, one syringe into each hand.The physician reported that the patient developed cellulitis in the right hand.The patient was placed on unspecified oral antibiotics.Additional information was received from the physician on 8-mar-2016: the physician reported that the patient experienced edema and erythema in her right hand.Edema did not appear until approximately 12 days post injection.The physician was currently treating the patient with keflex (cephalexin) without improvement.No further information has been received.

Brand Name
RADIESSE+ DERMAL FILLER
Common Device Name
INJECTABLE IMPLANT
Manufacturer (Section D)
MERZ NORTH AMERICA
4133 courtney road
franksville WI 53126
MDR Report Key5547024
Report Number2135225-2016-00005
Device Sequence Number16390920
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$31705181000819195
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date05/18/2017
Device Catalogue Number8063M0K1
Device Lot Number100081919
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2016
Initial Report FDA Received Date04/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR